MAUDE Adverse Event Report: DEPUY SPINE INC PIPELINE LS DILATOR HOLDER; MISC ORTHO SURGICAL INSTR

DEPUY SPINE INC PIPELINE LS DILATOR HOLDER; MISC ORTHO SURGICAL INSTR
Model Number 287105015
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If the information is unknown, not available or does not apply, the section/field of the form is left blank.Reporter is a company representative.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during routine incoming inspection of a loaner set on an unknown date, it was observed that a pipeline ls dilator holder was broken.There was no patient involvement.This report is for a pipeline ls dilator holder.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint (b)(4).Udi: (b)(4).H4, h6: additional information.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The portion of the nylon coating has broken off one of the jaws of the dilator.The handle also appears minorly bent inward.The received condition was consistent with the complaint condition thus the complaint was confirmed.After tightening the dilator, the device does not loosen easily.Significant force must be applied to separate the ratcheting jaws due to the mild inward deformity identified.The device is also functionally jammed.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.The overall complaint was confirmed for the received the pipeline ls dilator holder as the nylon coating has broken off, a deformity in the handle was identified and the device was functionally jammed.Although no definitive root-cause can be determined it¿s possible the device experienced unintended forces.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.

Brand Name
PIPELINE LS DILATOR HOLDER
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key9547876
Report Number1526439-2020-00159
Device Sequence Number2314495
Product Code LXH
UDI-Device Identifier10705034217604
UDI-Public(01)10705034217604
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number287105015
Device Catalogue Number287105015
Device Lot NumberKW1745329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2019
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date01/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1